Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 24, NWS Kansas City, MO
NWS Kansas City, MO issued this tornado warning at Jun 7, 2009, 10:55 PM CDT for Daviess County, Missouri. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2009, 10:55 PM CDT (03:55 UTC)
- Expired
- Jun 7, 2009, 11:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
County Daviess County, MO
The radar
The Pleasant Hill radar (KEAX), 121 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 10:59 PM CDT | TSTM WND GST 60 | Gallatin, MO | |
| Jun 7, 11:04 PM CDT | TSTM WND DMG | Gallatin, MO | POWERLINES DOWN AND ELEMENTARY SCHOOL DAMAGED IN WEST AND SOUTWHEST GALLATIN |
| Jun 7, 11:05 PM CDT | TORNADO | 5 S Gallatin, MO | REPORTED AT THE INTERSECTION OF 13 AND M HWYS |
| Jun 7, 11:17 PM CDT | TSTM WND GST 70 | Gallatin, MO | PENNY SIZED HAIL ALSO REPORTED. |
| Jun 7, 11:26 PM CDT | TSTM WND GST 80 | 1 W Jamesport, MO | CAR BLOWN OFF HIGHWAY 6 AT THIS LOCATION |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 7, 10:53 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3425 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KEAX 080355 TOREAX MOC061-080430- /O.NEW.KEAX.TO.W.0024.090608T0355Z-090608T0430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1055 PM CDT SUN JUN 7 2009 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI... * UNTIL 1130 PM CDT * AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CONFIRMED TORNADO 6 MILES SOUTHWEST OF GALLATIN. SEVERAL STORM SPOTTERS AND THE PUBLIC REPORTED A LARGE TORNADO NEAR KIDDER. DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 35 MPH. * THE TORNADO WILL REMAIN OVER RURAL AREAS OF SOUTH CENTRAL AND SOUTHEAST DAVIESS COUNTIES...AND WILL TRACK SOUTH OF GALLATIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. TORNADOES ARE DIFFICULT TO SEE AT NIGHT...SO DO NOT WAIT. TAKE COVER NOW && LAT...LON 3981 9377 3979 9402 3988 9407 3999 9377 TIME...MOT...LOC 0354Z 245DEG 29KT 3984 9403 $$ BOOKBINDER
3 follow-up statements
000 WWUS53 KEAX 080409 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1109 PM CDT SUN JUN 7 2009 MOC061-080430- /O.CON.KEAX.TO.W.0024.000000T0000Z-090608T0430Z/ DAVIESS MO- 1109 PM CDT SUN JUN 7 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN DAVIESS COUNTY UNTIL 1130 PM CDT... AT 1107 PM CDT...TRAINED WEATHER SPOTTERS AND THE PUBLIC REPORTED A TORNADO DOING DAMAGE ABOUT 4 MILES SOUTH OF GALLATIN. TREES AND POWERLINES ARE DOWN...AND DAMAGE TO A SCHOOL HAS BEEN REPORTED. THIS TORNADO CONTINUES TO MOVE NORHTEAST AT 35 MPH. PERSONS IN RURAL AREAS OF SOUTHEAST DAVIESS COUNTY NEED TO BE IN SAFE SHELTER NOW A TORNADO IS ON THE GROUND DOING DAMAGE VERY LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS GREATER THAN 70 MPH ARE EXPECTED NORTH OF THE TORNADO TRACK...INCLUDING GALLATIN AND JAMESPORT. OTHER LOCATIONS IMPACTED BY THIS TORNADO INCLUDE LOCK SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE. TAKE COVER IN SAFE SHELTER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 3981 9377 3979 9402 3988 9407 3999 9377 TIME...MOT...LOC 0407Z 245DEG 29KT 3988 9391 $$ BOOKBINDER
000 WWUS53 KEAX 080421 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1121 PM CDT SUN JUN 7 2009 MOC061-080430- /O.CON.KEAX.TO.W.0024.000000T0000Z-090608T0430Z/ DAVIESS MO- 1121 PM CDT SUN JUN 7 2009 ...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL AND EASTERN DAVIESS COUNTY UNTIL 1130 PM CDT... AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL AND DAMAGING WINDS AROUND AND EAST OF GALLATIN. DOPPLER RADAR NO LONGER SHOWS STRONG ROTATION THAT WAS EARLIER ASSOCIATED WITH A TORNADO THAT TRACKED ACROSS SOUTHERN DAVIESS COUNTY. ANY TORNADO WOULD BE WRAPPED IN TORRENTIAL RAINFALL. THEREFORE...PERSONS BETWEEN LOCK SPRINGS AND JAMESPORT SHOULD REMAIN IN SHELTER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM SHELTER. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR NORTHEAST KANSAS AND NORTHWESTERN MISSOURI. LAT...LON 3986 9377 3982 9402 3988 9407 3999 9377 TIME...MOT...LOC 0419Z 243DEG 28KT 3992 9382 $$ BOOKBINDER
000 WWUS53 KEAX 080430 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1130 PM CDT SUN JUN 7 2009 MOC061-080440- /O.EXP.KEAX.TO.W.0024.000000T0000Z-090608T0430Z/ DAVIESS MO- 1130 PM CDT SUN JUN 7 2009 ...THE TORNADO WARNING FOR CENTRAL DAVIESS COUNTY HAS EXPIRED... AT 1129 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. TORRENTIAL RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL WILL OCCUR OVER EASTERN DAVIESS COUNTY THROUGH MIDNIGHT. FLASH FLOODING WILL BECOME AN INCREASING CONCERN. A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM. ADDITIONAL SEVERE WEATHER MAY BE POSSIBLE. LAT...LON 3986 9377 3982 9402 3988 9407 3999 9377 TIME...MOT...LOC 0430Z 243DEG 28KT 3996 9372 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 7, 3:27 PM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Jun 7, 3:27 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 327 PM CDT SUN JUN 7 2009 .DISCUSSION... MAIN FORECAST CONCERN IS FOR POSSIBLE SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND OVERNIGHT. THIS EVENING AND TONIGHT: THE AIRMASS ACROSS WESTERN MISSOURI AND EASTERN KANSAS HAS BECOME VERY UNSTABLE WITH WIDESPREAD UPPER 60 DEWPOINTS AND SOME AREAS MAYBE HITTING 70. THE AREA REMAINS CAPPED DUE TO WARM AIR ALOFT BETWEEN 800 AND 700 MB AS NOTED ON THE 19Z TOP SOUNDING. 18Z SURFACE ANALYSIS SHOWS THE LOW PRESSURE CENTER ROUGHLY NEAR KMHK WITH A WARM FRONT EXTENDING NORTHEASTWARD INTO SOUTHEAST NEBRASKA THROUGH IOWA. A COLD FRONT EXTENDS FROM THE LOW THROUGH SOUTH CENTRAL KANSAS WITH SOME KIND OF CONVERGENCE LINE/ PRE FRONTAL TROUGH. THE 19Z DDC SOUNDING COOLED BY ABOUT 2 DEGREES C. WE MAY HAVE TO WAIT FOR THE COOLER AIR ALOFT CLOSER TO THE UPPER SYSTEM TO GET THINGS INITIATED. SHEAR REMAINS IMPRESSIVE...WITH 0-6KM SHEAR AROUND 50 KTS. THAT SHEAR COMBINED WITH THE VERY UNSTABLE AIRMASS WILL LEAD TO STORMS QUICKLY BECOMING SUPERCELLULAR WITH VERY LARGE HAIL LIKELY ALONG WITH TORNADOES AND DAMAGING WINDS. THE MOST LIKELY AREAS TO SEE A TORNADO WILL BE ALONG AND WEST OF I-35. 3-6 KM SHEAR DECREASES INTO THE OVERNIGHT HOURS /03-06Z/ AND AS LOW LEVEL SHEAR INCREASES IN THAT SAME TIME FRAME...A TRANSITION FROM SUPERCELLS TO MORE LINEAR CONVECTION IS LIKELY. THIS TRANSITION LIKELY WILL OCCUR JUST WEST I-35. THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO THE SOUTHERN EXTENT OF CONVECTION... BUT GIVEN THE STRENGTH OF THE CAP IT SEEMS UNLIKELY THAT STORMS WILL DEVELOP VERY FAR SOUTH. WITH THAT IN MIND...STILL ANTICIPATE THE KANSAS CITY METRO BEING ON THE SOUTHERN SIDE OF ANY KIND OF CONVECTIVE SYSTEM AS THAT SYSTEM MOVES ACROSS NORTHERN MISSOURI. DAMAGING WINDS ARE MOST LIKELY AFTER THE TRANSITION FROM SUPERCELLS TO LINEAR CONVECTION...BUT CAN NOT RULE OUT SEVERE HAIL AND POSSIBLY A TORNADO GIVEN THE HIGH VALUES OF LOW LEVEL SHEAR. MONDAY: COLD FRONT WILL PUSH THROUGH THE AREA TOMORROW AFTERNOON. THIS MAKES FOR A SOMEWHAT TRICKY TEMPERATURE FORECAST WITH THE SOUTHEAST HALF LIKELY TO WARM UP INTO THE 80S AHEAD OF THE FRONT AND THE NORTHWESTERN THIRD OF THE FORECAST AREA LIKELY STAYING IN THE 70S. THIS PUTS THE METRO IN THE TRICKY AREA OF EITHER HEATING UP AHEAD OF THE FRONT OR STAYING STEADY AND/OR COOLING BEHIND THE FRONT. THERE MAY ALSO BE LEFTOVER CLOUD DEBRIS FROM ANY CONVECTIVE SYSTEM...THOUGH THIS WOULD MOST LIKELY AFFECT THE NORTHEAST PORTION OF THE FORECAST AREA. ALL IN ALL MONDAYS HIGHS ARE LOW CONFIDENCE. CDB BY MONDAY NIGHT...THE COLD FRONT IS EXPECTED TO SAG SOUTH INTO CENTRAL ARKANSAS. PREFER THE MORE SRN POSITION OF THE NAM AS OPPOSED TO THE GFS AS THE AIR MASS IS UNSEASONABLY COOL OVER THE NRN PLAINS WITH CONVECTION ALONG THE BOUNDARY TO AID IN ITS SWD PROGRESSION. AS A RESULT...PREFER THE NAM OVER THE GFS ON TUESDAY WITH ISENTROPIC LIFT...MAINLY OVER THE SRN GRIDS ON TUESDAY. ISENTROPIC LIFT ON THE 305-310K SFC BECOMES RATHER STG TUESDAY NGT...THEREFORE HAVE RAISED POPS. MEDIUM RANGE... ISENTROPIC LIFT CONTINUES ON WEDNESDAY TO THE NORTH OF THE BOUNDARY WHICH IS EXPECTED TO BE LOCATED IN SRN MO AS A SHORTWAVE EXITS THE SWRN US TROUGH. TIMING OF THE SHORTWAVES ARE IN QUESTION...THEREFORE WILL HOLD THE POPS INTO WEDNESDAY NIGHT. OTHERWISE...MODELS ARE IN GENERAL AGREEMENT OVER THE UPPER FLOW REGIME...BUT SUFFER FROM THE USUAL DIFFERENCES IN TIMING. MODELS ARE HAVING DIFFICULTY WITH THE PLACEMENT AND INTENSITY OF THE COLD CORE LOW IN SCNTRL CANADA AND ITS INTERACTION WITH THE WEAKER TROUGH OVER THE DESERT SOUTHWEST. REGARDLESS OF SOLUTION...THE NRN BRANCH OF THE JET WILL LIKELY HOLD THE SFC BOUNDARY TO THE SOUTH OF THE CWA LATE IN THE WEEK WITH SHORTWAVES EJECTING NE INTO THE PLAINS. HOWEVER...THE LATEST ECMWF IS FURTHER WEST WITH THE UPPER TROUGH THAN THE GFS. ENSEMBLES HAVE HAD DIFFICULTY WITH THE POSITION OF THE THIS TROUGH. THEREFORE WL HOLD POPS IN THE SLGT CATEGORY FOR THE WEEKEND. DB && .AVIATION... FOR THE 18Z TAFS...A WARM AND UNSTABLE AIRMASS IN PLACE OVER THE REGION WILL COMBINE WITH STRONG WIND SHEAR AND LEAD TO RAPID THUNDERSTORM DEVELOPMENT FROM NORTHWEST MISSOURI INTO NORTHEAST KANSAS LATE THIS AFTERNOON OR THIS EVENING. THUNDERSTORMS ARE EXPECTED TO INITIATE NORTHWEST OR WEST OF THE TERMINALS AND MOVE INTO THE TERMINAL AREAS DURING THE LATE EVENING HOURS. WINDS ARE EXPECTED TO BE FROM THE SOUTH SOUTHEAST AND SWITCH TO THE WEST IN THE WAKE OF ANY THUNDERSTORM COMPLEX. AS THE FRONT MOVES THROUGH THE AREA TOMORROW MORNING/EARLY AFTERNOON WINDS WILL BECOME MORE NORTHWESTERLY. CDB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 7, 1:25 PM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 PM CDT SUN JUN 7 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 125 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SEVERE THUNDERSTORMS LIKELY TONIGHT WITH TORNADOES POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A VERY WARM AND HUMID AIRMASS WILL OVERSPREAD THE REGION THIS AFTERNOON...SETTING THE STAGE FOR SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. THUNDERSTORMS WILL LIKELY INITIATE OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS LATE THIS AFTERNOON OR EARLY THIS EVENING AHEAD OF A FRONTAL SYSTEM. THE VERY UNSTABLE AIRMASS COMBINED WITH STRONG VERTICAL WIND PROFILES WILL SUPPORT THE RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS THROUGH EARLY TONIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL...DAMAGING DOWNBURST WINDS...AND A FEW TORNADOES OVER FAR NORTHWEST MISSOURI AND ADJACENT NORTHEAST KANSAS. THE GREATEST RISK FOR TORNADOES WILL EXIST WEST OF PAOLA TO CARROLLTON TO KIRKSVILLE LINE. THESE STORMS WILL QUICKLY ORGANIZE INTO ONE OR MORE SQUALL LINES DURING THE OVERNIGHT HOURS AND WILL SPREAD INTO MUCH OF THE OUTLOOK AREA LATER TONIGHT. CONDITIONS APPEAR FAVORABLE FOR WIDESPREAD DAMAGING WINDS...IN ADDITION TO LARGE HAIL AND ISOLATED TORNADOES. PERSONS ACROSS THE OUTLOOK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY THIS AFTERNOON AND BE PREPARED FOR THE THREAT OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW LINGERING STORMS MAY BE POSSIBLE EARLY MONDAY MORNING UNTIL THE PASSAGE OF A COLD FRONT. SEVERE WEATHER SHOULD HAVE EXITED THE REGION BY THIS TIME. FOR TUESDAY AND WEDNESDAY...A WARM FRONT ALONG THE ARKANSAS AND MISSOURI BORDER WILL SLOWLY RETREAT NORTH AS A LOW PRESSURE SYSTEM DEVELOPS IN SOUTH CENTRAL KANSAS. THIS WILL SERVE AS THE FOCUS FOR ONE OR MORE THUNDERSTORM COMPLEXES ACROSS THE REGION TUESDAY AND WEDNESDAY. SEVERE WEATHER AND HEAVY RAINFALL WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 70 ON TUESDAY AND ACROSS THE REMAINDER OF THE OUTLOOK AREA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AFTER 5 PM FOR AREAS ALONG AND NORTHWEST OF A ST. JOSEPH TO BETHANY LINE...AND ACROSS THE REMAINDER OF THE OUTLOOK AREA INTO THE EVENING AND OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 7, 10:25 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1025 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 6 E FAIRPORT 39.98N 94.24W
06/07/2009 M1.00 INCH DEKALB MO TRAINED SPOTTER
&&
CUTTERLocal storm report, Jun 7, 10:38 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM TSTM WND GST MERRIAM 39.02N 94.69W
06/07/2009 M53 MPH JOHNSON KS TRAINED SPOTTER
53MPH WIND GUST. LASTED 45 SECONDS.
&&
MELLSpecial weather statement, Jun 7, 10:44 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1044 PM CDT SUN JUN 7 2009
MOZ037-038-043-044-053-054-080415-
BATES-CASS-HENRY-JACKSON-JOHNSON-LAFAYETTE-
1044 PM CDT SUN JUN 7 2009
...SIGNIFICANT WEATHER ALERT FOR BATES...EASTERN CASS...SOUTHEASTERN
JACKSON...SOUTHWESTERN LAFAYETTE...WESTERN HENRY AND WESTERN JOHNSON
COUNTIES UNTIL 1115 PM CDT...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE WINNEBAGO TO
EAST LYNNE TO ARCHIE TO ADRIAN TO 8 MILES NORTHEAST OF HUME...MOVING
EAST AT 40 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
THESE STORMS WILL BE NEAR...
GREENWOOD...PLEASANT HILL...GARDEN CITY AND EAST LYNNE AROUND 1050
PM CDT.
BUTLER AROUND 1055 PM CDT.
LONE JACK...KINGSVILLE AND CREIGHTON AROUND 1105 PM CDT.
HOLDEN AND URICH AROUND 1110 PM CDT.
MONTROSE AROUND 1115 PM CDT.
THE TOWNS OF FOSTER...PASSAIC...GUNN CITY...STRASBURG...LA TOUR...
BALLARD...QUICK CITY...BLAIRSTOWN...PITTSVILLE AND HARTWELL ARE ALSO
IN THE PATH OF THESE STORMS.
LAT...LON 3815 9462 3835 9443 3850 9440 3864 9440
3882 9448 3898 9405 3879 9389 3861 9387
3848 9386 3821 9398 3821 9405 3814 9405
3811 9462
21Local storm report, Jun 7, 10:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1049 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL WINSTON 39.87N 94.14W
06/07/2009 E1.00 INCH DAVIESS MO FIRE DEPT/RESCUE
&&
ABAILEYLocal storm report, Jun 7, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM TORNADO 3 NE CAMERON 39.77N 94.20W
06/07/2009 CALDWELL MO TRAINED SPOTTER
SPOTTERS REPORTING POSSIBLE LARGE TORNADO
&&
ABAILEYLocal storm report, Jun 7, 10:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1055 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL 5 W KINGSTON 39.64N 94.13W
06/07/2009 E0.75 INCH CALDWELL MO AMATEUR RADIO
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 17 min |
| Jun 7, 7:12 PM CDT | Tornado Warning | EAX | Andrew, DeKalb | 33 min |
| Jun 7, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Nodaway | 30 min |
| Jun 7, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Livingston | 28 min |
| Jun 7, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry | 31 min |
| Jun 7, 7:41 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 34 min |
| Jun 7, 7:42 PM CDT | Special Weather Statement | EAX | Harrison | 33 min |
| Jun 7, 7:45 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 18 min |
| Jun 7, 7:45 PM CDT | Tornado Warning | EAX | DeKalb | 15 min |
| Jun 7, 7:49 PM CDT | Special Weather Statement | EAX | Mercer | 26 min |
| Jun 7, 7:52 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 23 min |
| Jun 7, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb, Gentry | 32 min |
| Jun 7, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 29 min |
| Jun 7, 8:11 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 34 min |
| Jun 7, 8:12 PM CDT | Tornado Warning | EAX | Daviess, DeKalb | 33 min |
| Jun 7, 8:21 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer | 14 min |
| Jun 7, 8:28 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb, Gentry | 32 min |
| Jun 7, 8:33 PM CDT | Special Weather Statement | EAX | Mercer | 27 min |
| Jun 7, 8:41 PM CDT | Special Weather Statement | EAX | Putnam | 34 min |
| Jun 7, 8:45 PM CDT | Tornado Warning | EAX | Daviess | 30 min |
| Jun 7, 8:48 PM CDT | Special Weather Statement | EAX | Mercer | 27 min |
| Jun 7, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 26 min |
| Jun 7, 9:13 PM CDT | Tornado Warning | EAX | Daviess | 32 min |
| Jun 7, 9:16 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 29 min |
| Jun 7, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 37 min |
| Jun 7, 9:34 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 41 min |
| Jun 7, 9:48 PM CDT | Special Weather Statement | EAX | Clinton | 27 min |
| Jun 7, 9:49 PM CDT | Special Weather Statement | EAX | Buchanan | 26 min |
| Jun 7, 9:56 PM CDT | Areal Flood Advisory | EAX | Clinton, Daviess, DeKalb | 6 hr |
| Jun 7, 9:59 PM CDT | Special Weather Statement | EAX | DeKalb | 31 min |
| Jun 7, 10:01 PM CDT | Severe Thunderstorm Warning | EAX | Clinton | 29 min |
| Jun 7, 10:13 PM CDT | Severe Thunderstorm Warning | EAX | DeKalb | 32 min |
| Jun 7, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 45 min |
| Jun 7, 10:17 PM CDT | Special Weather Statement | EAX | Cass | 28 min |
| Jun 7, 10:28 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 1 more | 5 hr |
| Jun 7, 10:38 PM CDT | Tornado Warning | EAX | Caldwell, Daviess, DeKalb | 37 min |
| Jun 7, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 39 min |
| Jun 7, 10:44 PM CDT | Special Weather Statement | EAX | Bates, Cass | 31 min |
| Jun 7, 10:46 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 29 min |
| Jun 7, 11:05 PM CDT | Severe Thunderstorm Warning | EAX | Daviess | 30 min |
| Jun 7, 11:23 PM CDT | Special Weather Statement | EAX | Nodaway | 37 min |
| Jun 7, 11:26 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston | 34 min |
| Jun 7, 11:40 PM CDT | Areal Flood Advisory | EAX | Daviess, Grundy, Livingston | 6 hr |
| Jun 7, 11:47 PM CDT | Special Weather Statement | EAX | Adair | 28 min |
| Jun 7, 11:54 PM CDT | Severe Thunderstorm Warning | EAX | Linn | 41 min |
| Jun 8, 12:02 AM CDT | Special Weather Statement | EAX | Gentry | 43 min |
| Jun 8, 12:21 AM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston, Sullivan | 5 hr |
| Jun 8, 12:31 AM CDT | Special Weather Statement | EAX | Sullivan | 29 min |
| Jun 8, 12:49 AM CDT | Areal Flood Advisory | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 5 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 45 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 59 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Daviess, Livingston | 57 hr |
| Jun 8, 1:22 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| Jun 8, 1:53 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb, Gentry | 52 min |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 16 hr |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Linn, Livingston | 65 hr |
| Jun 8, 4:55 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 6 days |
| Jun 8, 8:54 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 8, 8:54 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| Jun 8, 9:44 AM CDT | Areal Flood Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Grundy, Harrison and 3 more | 11 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.